Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 10, NWS Miami, FL

April 25, 2020Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 25, 2020, 7:58 AM EDT for Collier County, Florida. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2020, 7:58 AM EDT (11:58 UTC)
Expired
Apr 25, 2020, 9:00 AM EDT
In force
62 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Collier County, FL

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:16 AM EDTTSTM WND GST 502 Sse Bonita Shores, FLA THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS RECORDED BY THE WEATHER BUG MESONET SITE KBNPS LOCATED IN KALEA BAY.
Apr 25, 8:16 AM EDTMARINE TSTM WIND 502 Sse Bonita Shores, FLA MARINE THUNDERSTORM WIND GUST OF 50 MPH/ 43 KNOTS WAS RECORDED BY THE WEATHER BUG MESONET SITE KBNPS LOCATED IN KALEA BAY.
Apr 25, 8:20 AM EDTTSTM WND DMG1 Se North Naples, FLDELAYED REPORT... A REPORT FROM NBC2 FORT MYERS WITH VIDEO FROM THE PUBLIC OF STORM DAMAGE ASSOCIATED WITH A THUNDERSTORM. REPORTS OF TREE LIMBS DOWN AND A LANAI HAD SCREENS TORN NEAR THE INTERSECTION OF BRYNWOOD PRESERVE LANE AND LIVINGSTON ROAD IN NAPLES. TI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS52 KMFL 251158
SVRMFL
FLC021-251300-
/O.NEW.KMFL.SV.W.0010.200425T1158Z-200425T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
758 AM EDT Sat Apr 25 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southwestern Collier County in southwestern Florida...

* Until 900 AM EDT.

* At 757 AM EDT, a severe thunderstorm was located 8 miles west of
  Naples, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Ave Maria and Cape
  Romano.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
closet or small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2633 8142
      2601 8148 2577 8154 2581 8161 2580 8163
      2591 8180 2600 8184
TIME...MOT...LOC 1157Z 274DEG 21KT 2618 8194 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Frye
2 follow-up statements
031 
WWUS52 KMFL 251219
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
819 AM EDT Sat Apr 25 2020

FLC021-251300-
/O.CON.KMFL.SV.W.0010.000000T0000Z-200425T1300Z/
Collier FL-
819 AM EDT Sat Apr 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

At 818 AM EDT, a severe thunderstorm was located over Naples, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Ave Maria and Cape Romano.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2630 8184 2630 8180 2633 8142 2601 8148
      2577 8154 2581 8161 2580 8163 2591 8180
      2600 8184
TIME...MOT...LOC 1218Z 273DEG 20KT 2617 8182 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Frye
334 
WWUS52 KMFL 251252
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
852 AM EDT Sat Apr 25 2020

FLC021-251301-
/O.EXP.KMFL.SV.W.0010.000000T0000Z-200425T1300Z/
Collier FL-
852 AM EDT Sat Apr 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
WILL EXPIRE AT 900 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2630 8184 2630 8180 2633 8142 2601 8148
      2577 8154 2581 8161 2580 8163 2591 8180
      2600 8184
TIME...MOT...LOC 1251Z 274DEG 21KT 2616 8161 

$$

Frye

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:40 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 25, 7:40 AM EDT, 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
740 AM EDT Sat Apr 25 2020

...12z Aviation Update...

.Aviation...
S/SW winds over the terminals today with most sites
experiencing VCSH or SHRA at some point this morning. Gusty
periods to 20-25 kt are possible this afternoon. Chances for TS
increase after 17Z today as a front slides into the northern
portions of south Florida, with periods of MVFR or even IFR cigs
and vis under heavy showers. By tonight, winds will decrease after
00Z with periods of light and variable flow.

&&

.Prev Discussion... /issued 303 AM EDT Sat Apr 25 2020/

..A FEW STRONG STORMS POSSIBLE THIS WEEKEND ESPECIALLY EASTERN
AREAS...

Discussion...

Short Term: (Today - Sunday night):

Models depict a decaying frontal boundary sliding slowly into
Central Florida, a little slower than previously expected. It
should push a little further south today, while a weak disturbance
aloft swings across the state this morning, helping in keeping
abundant moisture across SoFlo. In addition, models continue to
show a possible mid level jet of 40-50 knots moving across the
region and bringing cooler air aloft. This synoptic scenario will
result in having the best shower coverage shifting to the east
coast metro areas as the disturbance combines with daytime heating
and SW flow to produce scattered to numerous showers, along with
few thunderstorms. Expect brief periods of gusty winds, small
hail, frequent lightning strikes and locally heavy rainfall with
the strongest storms.

For this evening and into Sunday, scattered showers and a few
storms will continue with enough favorable shear/temperature
profiles for some storms to become strong or even severe as the
aforementioned frontal boundary still lingers over the area. Best
chances will remain over the eastern half of SoFlo, including the
Atlantic metro areas. By Sunday evening, model solutions depict a
long wave trough trekking across the SE CONUS, which should begin
pushing the front away from the peninsula and allow for a drying
trend to begin.

Long term (Monday-Friday):

High pressure returns to the area in the wake of a FROPA with
winds veering to a NW flow on Monday, and gradually veering to the
NE and E by mid week. This will also bring a drier air mass
across the region, with model soundings depicting below 1 inch
PWATS for Monday and Tuesday. Therefore, expect generally benign
weather conditions prevailing through the middle of next week with
no significant rain, along with afternoon highs climbing back
into the upper 80s to low 90s through the long term.

By Thursday, long range models show a long wave trough moving
across the E CONUS, pushing a cold front into the Florida
peninsula. Winds will again veer to a more SE/S flow ahead of the
front, along with increasing moisture and instability, which will
result in another round of showers and slight chances of storms
for the end of the work week.

Marine...
Southwest winds prevail over the coastal waters through the rest
of the weekend as a cold front stalls over the area. The winds
will then shift to the north-northwest early next week as the
front finally moves away. Expect breezy periods this morning, then
winds decrease to 15 knots or less this afternoon and through
Sunday. The seas will remain at 4 feet or less through early next
week over both the Atlantic and gulf waters.

Beach Forecast...
The threat of rip currents is decreasing below high risk criteria,
but will keep a Moderate Risk over the Palm beach coast today as
residual current activity remains in the models through this
afternoon.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  89  74  88  66 /  70  50  70  20
Fort Lauderdale  89  77  88  70 /  60  40  60  20
Miami            89  77  89  70 /  60  40  60  30
Naples           87  75  86  67 /  40  50  50  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...28/Frye
Hazardous weather outlook, Apr 25, 3:39 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
339 AM EDT Sat Apr 25 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
251945-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
339 AM EDT Sat Apr 25 2020

...POSSIBLE STRONG TO SEVERE STORMS TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: A slight risk of thunderstorms today for most of
South Florida with best chances over the east coast metro areas.
Main hazards with any thunderstorm are gusty winds, small hail,
lightning, and locally heavy rainfall.

Wind: The strongest storms will be capable of producing wind gusts
of 50 mph or higher, especially over east coast locations.

Hail: The strongest storms will be capable of producing hail up to
dime size hail, especially over east coast locations.

Waterspouts: Waterspouts are possible over Lake Okeechobee and all
the coastal waters of South Florida with any of the showers and
thunderstorms today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The chances for thunderstorms continue on Sunday as another cold
front approaches the region. A few of the storms could become strong
over the east coast metro areas on Sunday. At this time, it looks
like the primary hazards from the strong storms will be gusty wind,
small hail, lightning, and locally heavy rainfall.

The enhanced risk of rip currents may continue across the Palm Beach
coastline through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 25, 7:26 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
726 AM EDT Sat Apr 25 2020

FLZ073-075-174-251230-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
726 AM EDT Sat Apr 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 830 AM EDT...

* At 725 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mahogany Hammock, or 13 miles
  north of Flamingo, moving east at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2522 8100 2539 8105 2551 8078 2526 8069
TIME...MOT...LOC 1125Z 256DEG 13KT 2533 8095

Frye

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:59 AM EDTSpecial Weather StatementMFLGlades46 min
Apr 25, 1:39 AM EDTSpecial Marine WarningMFL36 min
Apr 25, 1:40 AM EDTSpecial Marine WarningMFL35 min
Apr 25, 2:09 AM EDTSpecial Marine WarningMFL36 min
Apr 25, 4:09 AM EDTSpecial Marine WarningMFL36 min
Apr 25, 6:44 AM EDTSpecial Marine WarningMFL91 min
Apr 25, 7:26 AM EDTSpecial Weather StatementMFLMonroe64 min
Apr 25, 8:12 AM EDTSpecial Marine WarningMFL63 min
Apr 25, 8:50 AM EDTSpecial Weather StatementMFLCollier55 min
Apr 25, 9:12 AM EDTSpecial Marine WarningMFL63 min
Apr 25, 2:26 PM EDTSpecial Weather StatementMFLBroward34 min
Apr 25, 2:57 PM EDTSpecial Weather StatementMFLBroward33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.